Article Text

PDF
CASE REPORT
Anti-HMGCR antibody-associated necrotising myopathy and its association with statin use
  1. Ylenia Abdilla,
  2. Charmaine Chircop,
  3. Norbert Vella
  1. Neuroscience, Mater Dei Hospital, Msida, Malta
  1. Correspondence to Dr Ylenia Abdilla, ylly.17{at}gmail.com

Summary

A 66-year-old man presented with chest pain and a 1-year history of generalised weakness, accompanied with generalised aches and pains. Symptoms worsened when he was initiated on statins. Investigations yielded high creatine kinase, high HMG-coenzymeA reductase (HMGCR) antibody titre, myopathic features on electromyography and muscle biopsy, and muscle atrophy on MRI. These results were in keeping with anti-HMGCR antibody myopathy. The patient responded well to immunosuppressive therapy.

  • muscle disease
  • neuro genetics
  • unwanted effects/adverse reactions

Statistics from Altmetric.com

Footnotes

  • Contributors CC and NV contributed in the planning of the study. YA was involved in acquiring the data, doing the research and reporting the study, which was then reviewed again by CC and NV, who kindly advised the necessary changes.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.